Ozempic itself doesn’t lead to sagging facial skin, but you might experience looser skin due to rapid weight loss.
Have you come across the term “Ozempic face” lately? This trendy expression describes the potential sagging of facial skin as a side effect of semaglutide medications, including Ozempic, Wegovy, and Mounjaro.
But in reality, semaglutide’s effect on your face is similar to what can happen with any quick weight loss program. So, let’s delve into what Ozempic actually does for your skin.
Semaglutide drugs are intended to help people with diabetes manage their blood sugar levels. But when you take Ozempic, you might also experience weight loss as a side effect. In a 2021 study, people who took Ozempic for over 15 months lost an average of 14.9% of their body weight.
When you lose weight quickly, it can change your facial appearance. With slower weight loss, the skin gradually contracts as fat recedes. Rapid weight loss, on the other hand, doesn’t allow for this slow, smooth transition. The potential result: excess skin that sags or wrinkles easily.
But despite the rather ominous sound of the term “Ozempic face,” you can rest assured that using this or other semaglutide drugs won’t change your face shape or bone structure. (Whew!)
We store fat all over our bodies, from our faces to our feet. On any weight loss program, your fat cells shrink, leading to the appearance of less fullness in your tissues. While we’d all probably like to laser-beam our weight loss efforts toward trouble spots like our bellies or thighs, we can’t control the parts of the body where we lose fat. For some people, fat loss and firmness are more noticeable in the face.
With less fat underneath your skin, the signs of aging can appear more prominently on your face. After significant weight loss, you may notice that fine lines and wrinkles are more pronounced. Or, again, you might also see more noticeable sagging. If you’re in middle age or older, these effects might be especially distinct since people in these stages of life have less natural skin elasticity.
Fortunately, there are steps you can take to keep “Ozempic face” from rearing its ugly, well, face. Prevention is your best bet. If you’re on Ozempic or any other semaglutide for weight loss, talk to your doctor about how to keep the process slow and steady.
On the other hand, if rapid weight loss has already affected your facial appearance, you may consider restoring fullness with dermatological fillers, microneedling, or even a surgical procedure like fat transfer.
Though Ozempic can do wonders for health conditions like diabetes and obesity, it’s not without side effects.
Nausea is another primary side effect people report while on semaglutides. Other GI disruptions like vomiting, diarrhea, constipation, and stomach pain are also fairly common.
Besides the loose facial skin you might experience from rapid Ozempic-related weight loss, other uncomfortable outcomes are also possible. In addition to Ozempic face, some people report Ozemic butt.
If you experience side effects from Ozempic, be sure to talk to your healthcare provider. And even if you don’t have any adverse symptoms, check in regularly with your doctor about how the drug is working for you.
Ozempic face isn’t dangerous, and it certainly won’t alter your bone structure or face shape. But being on semaglutides could change the look of your face due to rapid weight loss. If possible, take your Ozempic-assisted weight loss at a slower pace to maintain your lovely, youthful glow.